Interior Health is warning people in Penticton after multiple samples of dangerous drugs were recently detected.
According to the public health alert issued on Friday, Feb. 17, drugs being sold as ‘down’ have tested positive for high concentrations of fentanyl, fluorofentanyl and benzodiazepines.
As a result, the drugs carry a high risk of an overdose and a high risk of fatal overdoses.
The drugs are described as chunks that can be beige or have multiple shades of red.
An alert was issued most recently in January, for drugs that at the time were being sold as ‘down’ and containing high levels of fentanyl or a fentanyl analogue.
To reduce the risk of overdose, Interior Health has made several suggestions:
• Get your drugs checked before use
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone or ask someone to check on you
• Start with a small amount and work up
• Use at an overdose prevention site
• Know how to respond to overdose
• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose
To report a typo, email: email@example.com.<>
Don’t miss a single story and get them delivered directly to your inbox. Sign up today for the Penticton Western News Newsletter.<>